Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

Return of symptoms

I recently passed the 1 year post pegasys treatment....at 6 months the virus was undectable.  Lately (last couple of months) I have been having symptoms....depression, night sweats, shakiness, fatigue, lower abd pain, nausea, loss of appetite....what are the chances that the virus has returned?  I am scared to go back to the doctor...if the virus has returned what are my options?  Will treatment again be necessary?  I have an appointment with my physician tomorrow and am really scared.
25 Responses
Avatar universal
The chances are extremely remote that it is back unless you have been reifected again I wouldn't thik it was that. After your 6 month SVR it would be very very rare for you to have it back.

Sounds like something is going on but I wouldn't worry it is Hep C again.
Avatar universal
You could be working yourself into those symptoms with worry I guess...whatever it is it sounds like you should get checked out by a doctor.  Could be something completely unrelated to hep that needs to be addressed.

good luck
Avatar universal
I think that is highly unlikely. You'll be in my prayers, make sure and post 2morrow, and let us all know what you found out.
Avatar universal
do you remember how sensitive the 6 month PCR was?  it is rare to relapse after the neg PCR at 6 months, but unfortunately a few members, (two that I remember) showed relapse at the one yr PCR. DOn't think re treatment until you have that yr PCR. No need to make yourself sicker.  Make sure this PCR is a very sensitive qualitative PCR.
good luck
Avatar universal
Could be a transient virus of some other sort.  You're not alone in this paranoia--I reacted the same way when I suffered from a stomach virus for a few months post-tx.  Are you tracking your liver enzymes?   A sudden spike might be cause for worry, but otherwise it might be safe to asume that your immune system is showing off its new defense capabilities.   Hope this resolves soon.
Avatar universal
Try not to worry, your chance of relapes is almost zero.  When you see the dr tomorrow have him do a PCR test.  Also how old are you?  You symtoms might be something else, like menopause, etc.

Beagle
Avatar universal
Three years!  Grrrrr.......
Avatar universal
Another possibility is post-tx after-effects.  Many of us have experienced these symptoms after therapy, and after SVR.  Sometimes the effect of interferon on the system manifests in negative ways after finishing a successful course of therapy.  I have had a variety of symptoms for three years after ending tx, and am still undetected, and SVR.  The sx are getting milder, but they do still come and go.  Depression, brain fog, anxiety, shakiness, fatigue, sun-sensitivity, gastric disturbances, joint pains, Lupus-like auto-immune symptoms, etc. have all occurred from time to time, and sometimes regularly, after my treatment ended.

Get a sensitive PCR as soon as possible to ease your mind.  The odds of 'relapse' are extremely low, but there have been odd cases.  I would bet that you are still SVR.  Also, have a quick liver panel done, to get a quick snapshot of liver inflammatory activity.  If your LFT's are still in solid normal range, you are highly likely to be a real SVR.

DoubleDose
107513 tn?1232290064
Here is a link to a comment by Dr Cecil...As most know, he has treated thousands, if not more with HCV over the years..

Do not focus on the subject of the response, but on the last sentence in his statement to me....

In his practice, he has not had one person relapse after being clear one year after stopping treatment..

http://www.hcvinprison.org/forum_new/topic.asp?TOPIC_ID=198
151263 tn?1243377877
The odds you have relapsed are very very low. It's not uncommon for women especially to develop thyroid problems, especially after treatment. I believe at least some of your symptoms might be attributable to that (and it's easily treatable btw). Not saying you do have thyroid problems, but I would absolutely not freak out worrying about a relapse. Get yourself to a doctor asap and find out what's causing it.
107513 tn?1232290064
Scott, show me or any other member here ANY study suggesting otherwise?

I'm sure you have read this before:
http://www.hivandhepatitis.com/hep_c/news/2006/063006_a.html

But your assumption is 100% correct..Myself and others would love to believe this this is true, and until science or further research convinces us otherwise, we will....

What is it, pick on Snook day?
Avatar universal
Just wanted to Congratulate you both...
It's always Great to hear GOOD News ...
Hope we get to hear a LOT more of this kind of news in the near future!
Way To Go U Two!
;)
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.